MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Codes Collapse (1099); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the distal end of the neuron 6f 070 delivery catheter (neuron 070) was collapsed upon removal from the packaging.Furthermore, a guidewire could not be advanced through the lumen of the neuron 070.The damaged neuron 070 was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
The neuron 6f 070 delivery catheter (neuron 070) was ovalized and twisted approximately 103.0 cm from the hub and ovalized approximately 109.0 cm from the hub.During functional analysis, a 0.035¿ mandrel was inserted into the neuron 070, but could not be advanced pass the distal ovalization.Evaluation of the returned device revealed an ovalization near the distal tip.This damage may have occurred due to forceful gripping or pinching of the neuron 070 during removal from the packaging.The observed ovalization likely prevented the guidewire from advancing.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6730745
Report Number3005168196-2017-01199
Device Sequence Number13673442
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Catalogue NumberPND6F0701058
Device Lot NumberF74331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 06/22/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1